Muscle cramps as a side effect of Venetoclax - Leukaemia CARE

Leukaemia CARE

989 members588 posts

Muscle cramps as a side effect of Venetoclax

Suzy11 profile image
Suzy11

I am taking venetoclax at present and am suffering with muscle cramps, particularly in my back. Does anyone else have this problem?

My consultant refuses to acknowledge that this is as a result of the medication but my GP has found it to be the case.

5 Replies
2003UK profile image
2003UKChampion

Hi Suzy11 I am sorry I cannot help your predicament, but let's hope someone else can and if you you would like to speak to someone the Leukaemia Care Charity helpline is open Monday - Friday 8.30am until 5.30 pm and they have a special evening service on a Thursday and Friday 7pm - 10pm. The number is freephone 08088 010 444. Take care.

HAIRBEAR_UK profile image
HAIRBEAR_UKAdministrator

Hi Suzy11 sorry to learn of this. thank you for posting.

Cramps are so debilitating, Reports of cramp on venetoclax seem rarer in on-line communities than with other inhibitors, But that being said, not so many have been discussing and sharing treatment experience on-line yet as venetoclax has not been in regular use for as long as other treatments.. I have done a bit of checking on the drug label medicines.org.uk/emc/produc... there are potentially several very common metabolism and nutrition disorder related side effects that can be associated with use of the treatment. You could talk to your doctors about a blood test to check your levels and how to help with balancing this..

These nuisance symptoms can be quite debilitating. I and others reading feel for you. I am on a different inhibitor, but experience cramps sometimes quite severe since I started treatment over a year ago. My haematologist suggested that this may be due to imbalances from the treatment that affected types of salt levels in my blood , since balancing these and exercising more, these seem less frequent? I would talk to your doctors about checking this. Please do not supplement yourself.

I am sure others may be able to share some experience with you. I hope these soon become less frequent for you

BW

Nick

Suzy11 profile image
Suzy11 in reply to HAIRBEAR_UK

Thank you so much. Unfortunately my Consultant won't have it that it's caused by the medication so I'm stuck at the moment x

Suzy11 profile image
Suzy11 in reply to HAIRBEAR_UK

Thank you for your comments. My GP has been wonderful, even writing to my consultant stating he has found that muscle cramps are definitely a side effect of Venetoclax but why could my GP find this out when my consultant absolutely denies it. I have been prescribed Baclofen 10 mg which really help.I’m also going to change my consultant!!

Hi Suzy11,My consultant says my joint and muscle cramps in my ankles and across my back are definitely to do with the Venetoclax. At night especially, I'm in pain and just have to go to bed early with two paracetamol. I have heard that CBT oil helps, has anyone else tried this?

You may also like...